The other day I wrote about the strange breathing I’ve been doing recently. I’ve been feeling short of breath, and having to breathe much more deeply than usual. To start with I tried to dismiss it as just another tic but this didn’t ring true. Leftwing Idiot wasn’t convinced either, because it didn’t respond like my other tics do to a bit of provocation. This problem began when I started taking my new muscle relaxant medication, baclofen.
This morning I went to my GP for advice. She looked up baclofen and found that difficulty breathing is listed as one of its common side effects. She explained that it can affect breathing because it relaxes all muscles indiscriminately. This could also explain why I’ve needed to wee much more frequently than before too.
The breathing difficulty isn’t a big problem – it’s not making me feel ill and I’m still getting enough oxygen – so I’m going to go on taking the baclofen for now because overall it’s reduced the intensity of my tics a great deal.